Thank you for your inquiry.
Allergic reactions to vanilla, if they do occur, must be extremely rare. I am not personally aware of any cases, and I could find no well-documented case of IgE-mediated reaction to vanilla in the literature (although contact dermatitis to vanilla has been reported in a number of cases). There was one abstract which recorded reactions to vanilla in terms of their ability to exacerbate allergic eczema, but I could find no other validation of IgE-mediated reactions to vanilla. For your convenience, I have copied that abstract for you below.
Thank you again for your inquiry and we hope this response is helpful to you.
Allerg Immunol (Paris). 1994 Jun;26(6):204-6, 209-10.
Allergy and intolerance to flavouring agents in atopic dermatitis in young children.
Kanny G, Hatahet R, Moneret-Vautrin DA, Kohler C, Bellut A.
Service de Médecine D, Médecine Interne, Immunologie Clinique et Allergologie, Hôpitaux du Brabois, Vandoeuvre-les-Nancy.
The role of flavouring was studied in eleven children under five years of age suffering from severe atopic dermatitis. In all cases, the dietary questionnaire showed the high daily intake of natural vanilla, vanillin, natural and artificial flavouring. Double-blind oral provocation tests were carried out with balsam of Peru (225 mg), natural vanilla (50 mg), artificial vanillin (12.5 mg). Nine children out of eleven presented eczematous reactions, one a Quincke's oedema. Two challenges remained negative. The eviction of food flavouring agents brought about a clear improvement in six children. The authors point out the risk of increasing consumption of flavouring agents, and bring into question the traditional attitude of considering food flavouring agents as innocuous.
Phil Lieberman, M.D.